Health News: Another Tylenol Recall, your Children are at Risk

If you have been following the news I am sure you have heard all he recent issues with Tylenol and the recalls associated with their products.  And today yet another recall.

That’s why we don’t use Tylenol in our home.  We use garlic instead.  See my post on Garlic, natures fever reducer here: https://lachicaorganica.wordpress.com/2010/04/22/garlic-%e2%80%93-natures-fever-reducer/

Below is a fantastic article by Mike Adams on the latest recall.

Children’s Tylenol recalled over tiny particles and out-of-control manufacturing processes

by Mike Adams

Johnson & Johnson has issued a recall of over 40 Tylenol brand children’s products, including Concentrated Tylenol Infant Drops, Children’s Motrin, Children’s Zyrtec, Benadryl and other over-the-counter products. The recall was triggered by what the FDA calls “manufacturing deficiencies.” Douglas Stearn, a senior FDA official, said the manufacturing process was “not in control”, which is the FDA’s polite way of saying it was “out of control.”

A press release on the McNeil Consumer Healthcare web page explains the reason for recall:

“Some of the products included in the recall may contain a higher concentration of active ingredient than is specified; others may contain inactive ingredients that may not meet internal testing requirements; and others may contain tiny particles.” (http://www.mcneilproductrecall.com/…)

Tiny particles of what? That’s left unsaid, but it is likely to be tiny particles of paint or metal from the machinery used to manufacture the products.

These quality control problems have apparently existed for quite some time. “This does go back in time” said Stearn from the FDA. “We have to try to figure that out.”

In other words, the manufacturing plant is out of control, and it has been for a long time, and there are pieces of something (perhaps paint or machinery) found in the medicines. They don’t say it that way, of course, but that’s a reasonable conclusion from the evidence made public so far.

And to think… this is medicine for children!

A history of quality control with Tylenol products

The Washington Post is now reporting that in January, “…McNeil recalled 49 types of Tylenol products made for adults and two Tylenol products made for children after consumers complained of a mold-like odor and of temporary and minor nausea, stomach pain, vomiting and diarrhea. The company determined that some of the medicines had been contaminated by trace amounts of a chemical that is sometimes present on shipping and storage material.” (http://www.washingtonpost.com/wp-dy…)

Shipping material chemicals in the medicine? That sounds bizarre, but the really bizarre part about this story is that even when Tylenol products aren’t chemically contaminated, they still contain questionable chemicals by design, such as aspartame.

The following Children’s Tylenol products are all made with aspartame:

• Childrens TYLENOL acetaminophen Fruit Flavored Chewable Tablets
• Childrens TYLENOL acetaminophen Grape Flavored Chewable Tablets
• Childrens TYLENOL acetaminophen Cold Multi-Symptom Chewable Tablets
• Junior Strength TYLENOL acetaminophen Fruit Flavored Chewable Tablets
• Junior Strength TYLENOL acetaminophen Grape Flavored Chewable Tablets
• PEDIACARE Cold-Allergy Tablets for Ages 6 to 12
• PEDIACARE Cough-Cold Tablets for Ages 6 to 12
• PEDICARE Childrens Cold Relief Tablets
• TYLENOL Cold and Flu Hot Medication
• TYLENOL Cold and Flu No Drowsiness Formula Hot Medication
• Childrens Chewable CO-TYLENOL
(http://www.wnho.net/use_of_aspartam…)

So even with Tylenol products meet the FDA’s requirements for manufacturing, they still contain chemicals that no informed parent would ever want to feed their child. And Tylenol products will never be recalled just because they contain aspartame, since the FDA ridiculously insists that aspartame is safe.

Safer than tiny particles from machine parts, perhaps, but in no way is aspartame safe to feed to children. In an honest world, the entire Tylenol product line would be recalled due to contamination with aspartame and the fact that many of its products can cause liver toxicity in both children and adults. (http://www.naturalnews.com/019555_T…)

Share // Buzz up!vote now //

2 thoughts on “Health News: Another Tylenol Recall, your Children are at Risk

  1. I have been reading a number of comments about people whose children had a seizure because they thought that they were treating the fever with Tylenol or Motrin and it never went down. The same thing happened to my daughter this weekend.

    If this happened to you the FDA NEEDS to know about this ASAP. Go onto this website http://www.fda.gov/safety/medwatch/default.htm and on the right hand side of the screen you will see a section that states “Report a Serious Medical Problem Product Online”. It only takes a few minutes but this information is critical to the FDA.

    I trusted in the medicine I was giving my daughter and as a result of that trust she suffered a seizure and we had to spent hours in the hospital. It was the scariest experience of my life and I want McNeil to own up to their mistake.

    • cbg128,
      Thank you so much for your comment. Its great that you are on top of the news surrounding these pressing health issues. I am going to post an article with your comment. Every bit of information helps when it could be your child dead due to this negligence. I am sorry you had this experience, I hope your daughter is doing better.
      blessings,
      La Chica Organica

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s